MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM FEMORAL CR COCR SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ANTHEM FEMORAL CR COCR SZ 4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71422954
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a left tka surgery was performed on the (b)(6) 2021, the patient experienced a deep vein thrombosis (dvt) on the (b)(6) 2021.This adverse event was resolved with medication.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation.The clinical/medical investigation concluded that, the provided case report forms were reviewed.However, do not aid in determining the root cause of the reported event.Reportedly, the patient was treated with anti-coagulant medication (xarelto) to treat the reported problem.The patient impact beyond the reported is not anticipated as the event was ¿resolved¿ and the patient¿s current health status is ¿recovered¿ per the case communication.Therefore, no further clinical/medical assessment is warranted.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for anthem total knee system revealed that thromboembolic diseases, including venous thrombosis, have been identified in possible adverse effects.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM FEMORAL CR COCR SZ 4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16415110
Report Number1020279-2023-00386
Device Sequence Number3504658
Product Code JWH
UDI-Device Identifier00885556655917
UDI-Public00885556655917
Combination Product (Y/N)N
PMA/510(K) Number
K170648
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422954
Device Catalogue Number71422954
Device Lot Number21CB01749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/21/2023
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTHEM CR HF INSERT SZ 3-4 9MM, LOT#:19CB00302; ANTHEM TIBIAL BASE PLATE SZ 3 RT, LOT#:19KM04448
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale
Patient Weight60 KG